Alert archive / Washington / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Spokane, WA

July 23, 2014Ferry County, Stevens County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2014, 3:13 PM PDT for Ferry County, Stevens County, Washington. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 3:13 PM PDT (22:13 UTC)
Expired
Jul 23, 2014, 4:00 PM PDT
In force
47 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Ferry County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 105 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:25 PM PDTHAIL 1.252 Sse Kettle Falls, WATHE HAIL DESTROYED THE VINYL SIDING ON THE SOUTH AND WESTERN PORTIONS OF HIS RESIDENCE.
Jul 23, 3:25 PM PDTHAIL 1.52 Se Kettle Falls, WAHAIL LEFT DENTS ON METAL ROOF OF SHOP BUILDING. RESIDENT OF 72 YEARS SAYS ITS THE WORST STORM HE HAS EVER SEEN.
Jul 23, 3:25 PM PDTHAIL 22 Ese Kettle Falls, WA7 VEHICLES DAMAGED AT PINGSTON CREEK RD AND 395. VEHICLES WERE DENTED AND WINDOWS WERE CRACKED. HAIL WAS BIGGER THAN A GOLF BALL, BUT SMALLER THAN A TENNIS BALL.
Jul 23, 3:30 PM PDTHAIL 0.88Kettle Falls, WA
Jul 23, 3:30 PM PDTHAIL 1.52 Se Kettle Falls, WAHAIL LEFT DENTS ON METAL ROOF OF SHOP BUILDING. RESIDENT OF 72 YEARS SAYS ITS THE WORST STORM HE HAS EVER SEEN. ALSO SAID A CAR ON HIGHWAY 395 HAD ALL OF ITS WINDOWS BROKEN OUT BY THE HAIL.
Jul 23, 3:40 PM PDTHAIL 13 Ese Evans, WA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:09 PM PDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

218 
WUUS56 KOTX 232213
SVROTX
WAC019-065-232300-
/O.NEW.KOTX.SV.W.0007.140723T2213Z-140723T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
313 PM PDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON...
  NORTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON...

* UNTIL 400 PM PDT

* AT 312 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS NEAR   
  60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF COLVILLE...OR 57 
  MILES NORTHWEST OF PRIEST RIVER...AND MOVING NORTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLVILLE...KETTLE FALLS...MARCUS AND EVANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4841 11804 4846 11816 4889 11807 4878 11769
TIME...MOT...LOC 2212Z 200DEG 27KT 4854 11806 

$$

SB
3 follow-up statements
774 
WWUS56 KOTX 232221
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
321 PM PDT WED JUL 23 2014

WAC019-232230-
/O.CAN.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/
FERRY WA-

321 PM PDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FERRY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. 

LAT...LON 4851 11803 4853 11810 4889 11807 4878 11769
TIME...MOT...LOC 2220Z 200DEG 27KT 4860 11803 

$$

WAC065-232300-
/O.CON.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/
STEVENS WA-
321 PM PDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL STEVENS COUNTY...

AT 320 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF COLVILLE...OR 58
MILES NORTHWEST OF PRIEST RIVER...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
KETTLE FALLS...MARCUS AND EVANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4851 11803 4853 11810 4889 11807 4878 11769
TIME...MOT...LOC 2220Z 200DEG 27KT 4860 11803 

$$

SB
037 
WWUS56 KOTX 232225
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
325 PM PDT WED JUL 23 2014

WAC065-232300-
/O.CON.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/
STEVENS WA-
325 PM PDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL STEVENS COUNTY...

AT 325 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST
OF COLVILLE...OR 59 MILES NORTHWEST OF PRIEST RIVER...MOVING NORTH AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
KETTLE FALLS...MARCUS AND EVANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4851 11803 4853 11810 4889 11807 4878 11769
TIME...MOT...LOC 2225Z 200DEG 27KT 4864 11801 

$$

SB
975 
WWUS56 KOTX 232242
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
342 PM PDT WED JUL 23 2014

WAC065-232300-
/O.CON.KOTX.SV.W.0007.000000T0000Z-140723T2300Z/
STEVENS WA-
342 PM PDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL STEVENS COUNTY...

AT 341 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS NEAR 60 
MPH. THIS STORM IS ALSO PRODUCING TORRENTIAL DOWNPOURS INCREASING 
THE RISK FOR MUDSLIDES AND FLASH FLOODING IN STEEP TERRAIN. THIS 
STORM WAS LOCATED 12 MILES NORTH OF COLVILLE...MOVING NORTH AT 30 
MPH.

LOCATIONS IMPACTED INCLUDE...
EVANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLE INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4868 11791 4868 11803 4886 11797 4880 11776
TIME...MOT...LOC 2241Z 200DEG 27KT 4872 11796 

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:25 PM PDT, 48 minutes earlier.

Area forecast discussion, Jul 23, 2:25 PM PDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
225 PM PDT WED JUL 23 2014

.SYNOPSIS...
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION TODAY AND TONIGHT, BRINGING THUNDERSTORMS WITH POCKETS
OF HEAVY RAIN. COOL AND WINDY WEATHER IS EXPECTED FOR THURSDAY.
TEMPERATURES WILL REBOUND BY THE WEEKEND AND BE ACCOMPANIED BY DRY
CONDITIONS. HOT WEATHER WILL RETURN TO THE AREA ON SUNDAY AND
EARLY NEXT WEEK.

&&

.DISCUSSION...
REST OF THE AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS CONTINUE BE A THREAT THROUGH THIS
EVENING OVER MUCH OF THE REGION...

SEVERE THUNDERSTORMS WERE MOVING THROUGH EAST SLOPES OF THE
CASCADES THROUGH MUCH OF THE DAY WITH FLASH FLOODING NEAR SOME OF
THE RECENT BURN AREAS SUCH AS THE CARLTON COMPLEX AND MILL CANYON
FIRES. FLASH FLOOD WARNINGS HAD BEEN ISSUED IN THIS REGION SINCE
EARLY AFTERNOON. ALONG WITH THE HEAVY RAIN THERE HAD ALSO BEEN
REPORTS OF HAIL AS LARGE AS A QUARTER.

RADAR AND SATELLITE CONTINUE TO SHOW THE PROGRESSION OF THE COLD
FRONT AND STRONG THUNDERSTORMS PROGRESSING THROUGH THE CASCADES,
OKANOGAN REGION AND SOUTHERN WASHINGTON AS OF 2 PM. THESE STORMS
WILL CONTINUE TO PROGRESS SWIFTLY NORTH AND EAST THROUGH THIS
EVENING WITH A POTENTIALLY DAMAGING AND DEADLY COMBINATION OF
FREQUENT LIGHTNING, POSSIBLE GOLF BALL SIZED HAIL, STRONG WIND
GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING LOCALIZED FLASH
FLOODING.

OVERALL ESTIMATES OF STORMS REACHING THE MAJOR METRO AREAS OF
SPOKANE AND COEUR D'ALENE AS EARLY AS 3 PM AND PROGRESSING INTO
THE NORTHEAST MOUNTAINS OF WASHINGTON AND IDAHO PANHANDLE SHORTLY
THEREAFTER. IT IS HIGHLY URGED TO TAKE SHELTER THIS AFTERNOON AND
EVENING IN A STURDY BUILD UNTIL THE THE THREAT OF THESE
THUNDERSTORMS PASS. THE OVERALL THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS SHOULD PASS BY LATE EVENING BUT THUNDERSTORMS WILL
PERSIST OVERNIGHT NEAR THE CANADIAN BORDER UNTIL AROUND MIDNIGHT.

BEHIND THE COLD FRONT AND THUNDERSTORMS, WIND WILL CONTINUE TO BE
STRONG WITH 35 MPH GUSTS LASTING INTO THE LATE EVENING HOURS.

PLEASE CONTINUE TO CHECK FREQUENTLY ON THE EVOLUTION OF THIS
DANGEROUS SITUATION FROM LOCAL RADIO AND TELEVISION NEWS SOURCES
AND THE NWS SPOKANE WEB SITE AT HTTP://WEATHER.GOV/SPOKANE.

THURSDAY THROUGH SATURDAY...
SHOWERS WILL STILL LINGER OVER THE MOUNTAINS ESPECIALLY NORTH AND
EAST IN THE IDAHO PANHANDLE. TEMPERATURES WILL BE COOLER THURSDAY
WILL A COOL NIGHT THURSDAY NIGHT. GOING INTO FRIDAY AND SATURDAY
MOUNTAIN SHOWERS WILL BE GREATLY DIMINISHED AND A WARMING TREND
WILL BEGIN AS HIGH PRESSURE BUILDS INTO THE REGION. TC

SUNDAY THROUGH WEDNESDAY: THE HEAT RETURNS TO THE INLAND
NORTHWEST. HIGH PRESSURE BUILDS OVER THE AREA FOR AN EXTENDED
PERIOD OF HOT WEATHER. BUT THERE ARE SOME FLIES IN THE OINTMENT.
BOTH THE ECMWF AND GFS SHOW A LITTLE RIPPLE IN THE FLOW COMING UP
FROM THE SOUTHWEST SOMETIME SUNDAY OR MONDAY. THIS BRINGS MOISTURE
INTO THE AREA WHICH COULD BRING A THREAT OF HIGH-BASED (I.E.
MOSTLY DRY) THUNDERSTORMS. THE BEST CHANCE WOULD BE OVER SOUTHEAST
WASHINGTON AND THE SOUTHERN PANHANDLE FOR MONDAY. AFTER THAT WAVE,
CONVECTION SHOULD MAINLY BE CONFINED TO THE SOUTH OF OUR AREA, BUT
THAT COULD CHANGE WITH THE NEXT FORECASTS.

THE OTHER AFFECT OF THIS MOISTURE IS THAT IT WILL PLAY HAVOC WITH
THE TEMPERATURES FOR MONDAY. CLOUDS OVERNIGHT COULD RESULT IN RATHER
BALMY LOW TEMPERATURES. CLOUDS DURING THE DAY COULD SHAVE A FEW
DEGREES OFF THE HIGH TEMPERATURES. AT THIS POINT I COOLED
TEMPERATURES A BIT FOR MONDAY AFTERNOON.  RJ

&&

.AVIATION...
18Z TAFS: LOW PRESSURE OFF THE COAST WILL SHIFT MOVE INLAND OVER
THE NEXT 24 HOURS. WIDESPREAD RAIN...HEAVY AT TIMES WILL BE NEAR
KEAT WITH EMBEDDED LIGHTNING STRIKES. STRONGER STORMS EXPECTED TO
DEVELOP IN THE BASIN AND TRACK EAST TOWARD THE WA/ID BORDER ARND
00Z BRINGING THE POTENTIAL FOR DAMAGING WINDS, HAIL, AND HEAVY
DOWNPOURS. GUSTY WINDS WILL FOLLOW IN THE WAKE OF COLD FRONT
PASSAGE LATE AFTERNOON AND INTO THE OVERNIGHT PERIODS. LINGERING
SHOWERS OVER THE NORTHERN MOUNTAINS FOR THURSDAY BUT ALL TAF SITES
DRY OUT OVERNIGHT.  /SB

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        51  71  50  76  54  84 /  70  20  10   0   0   0
COEUR D'ALENE  53  67  49  75  48  82 /  70  30  10   0   0   0
PULLMAN        49  69  45  75  44  83 /  60  10   0   0   0   0
LEWISTON       57  78  54  83  55  91 /  40  10   0   0   0   0
COLVILLE       53  71  50  79  48  87 /  80  30  10   0   0   0
SANDPOINT      54  66  48  73  47  81 /  80  40  10   0   0   0
KELLOGG        52  65  49  73  49  81 /  80  30  10   0   0   0
MOSES LAKE     56  75  53  83  53  89 /  60  10   0   0   0   0
WENATCHEE      57  73  56  82  60  87 /  60  20   0   0   0   0
OMAK           54  74  52  82  53  88 /  80  20  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR EAST SLOPES
     NORTHERN CASCADES-OKANOGAN VALLEY-WENATCHEE AREA.

&&
Hazardous weather outlook, Jul 23, 6:30 AM PDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
630 AM PDT WED JUL 23 2014

IDZ001>004-026-027-WAZ031>038-044-241330-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
630 AM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS
WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE
STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL.
THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ041>043-241330-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
630 AM PDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS WILL INCREASE NEAR THE NORTHERN CASCADES
WEDNESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WENATCHEE
AREA...EAST SLOPES NORTHERN CASCADES...AND OKANOGAN VALLEY THROUGH
WEDNESDAY EVENING.

IN ADDITION A THREAT OF STRONG THUNDERSTORMS EXISTS WEDNESDAY
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG
WINDS...SMALL HAIL. THE HIGHEST THREAT OF STORMS COMES BETWEEN
1 PM AND 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 2:08 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
208 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             TWISP                   48.36N 120.12W
07/23/2014  E0.50 INCH       OKANOGAN           WA   EMERGENCY MNGR

            TWISP FIRE CAMP REPORTED 1/2 INCH HAIL AND WIND GUSTS UP
            TO 54 MPH.

0200 PM     HAIL             WINTHROP                48.47N 120.18W
07/23/2014  M0.88 INCH       OKANOGAN           WA   FIRE DEPT/RESCUE

            CARLTON FIRE COMPLEX REPORTED NICKEL SIZE HAIL AT THE
            FIRE.

0200 PM     HAIL             WINTHROP                48.47N 120.18W
07/23/2014  M1.00 INCH       OKANOGAN           WA   NWS EMPLOYEE

            CARLTON FIRE COMPLEX HAS REPORTED HAIL UP TO 1 INCH IN
            DIAMETER.

&&

LNISBET
Local storm report, Jul 23, 2:40 PM PDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
240 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             WINTHROP                48.47N 120.18W
07/23/2014  M1.00 INCH       OKANOGAN           WA   TRAINED SPOTTER

            HAIL UP TO 1 INCH AND HEAVY RAIN IN WINTHROP

0214 PM     HEAVY RAIN       WINTHROP                48.47N 120.18W
07/23/2014  M0.43 INCH       OKANOGAN           WA   NWS EMPLOYEE

            STRONG THUNDERSTORM NEAR WINTHROP HAS PRODUCED 0.43 OF
            RAIN IN 15 MINUTES.

0220 PM     FLASH FLOOD      3 SW ENTIAT             47.64N 120.26W
07/23/2014                   CHELAN             WA   NWS EMPLOYEE

            MILLS CANYON FIRE REPORTED 5 SMALL DEBRIS FLOWS UP THE
            ENTIAT RIVER CANYON

&&

LNISBET
Special weather statement, Jul 23, 2:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
251 PM PDT WED JUL 23 2014

WAZ038-043-232215-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-
251 PM PDT WED JUL 23 2014

...A STRONG THUNDERSTORM WILL AFFECT OKANOGAN HIGHLANDS...OKANOGAN
VALLEY...

AT 250 PM PDT...A STRONG THUNDERSTORM WAS NEAR OROVILLE...OR 37 MILES
NORTH OF OMAK...MOVING NORTH AT 45 MPH.

WINDS IN EXCESS OF 45 MPH AND NICKEL TO PENNIE SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OROVILLE AND CORDELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4900 11925 4898 11925 4886 11932 4886 11943
      4900 11945
TIME...MOT...LOC 2150Z 186DEG 40KT 4895 11936

SB
Special weather statement, Jul 23, 2:56 PM PDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
256 PM PDT WED JUL 23 2014

WAZ033-035-036-232230-
WASHINGTON PALOUSE WA-SPOKANE AREA WA-UPPER COLUMBIA BASIN WA-
256 PM PDT WED JUL 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...NORTH
CENTRAL WHITMAN...SOUTHWESTERN SPOKANE AND NORTHEASTERN ADAMS
COUNTIES UNTIL 330 PM PDT...

AT 253 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF RITZVILLE...OR 40 MILES SOUTHWEST OF CHENEY...MOVING
NORTH AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BEHIND THIS
INITIAL CELL. THE ENVIRONMENT WILL BE FAVORABLE THROUGH 5 PM FOR
STRONG THUNDERSTORMS CAPABLE OF HAIL...GUSTY WINDS...HEAVY
RAIN...FREQUENT LIGHTNING...AND BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
RITZVILLE...SPRAGUE...HARRINGTON...LAMONT...MOHLER...MARCELLUS...
TYLER...EWAN...TOKIO...ROCKLYN...REVERE...AMBER...BLUESTEM...
EDWALL...MARENGO AND EWEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4689 11791 4708 11851 4769 11843 4743 11749
TIME...MOT...LOC 2153Z 196DEG 35KT 4712 11819

GKOCH
Local storm report, Jul 23, 2:59 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
259 PM PDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             1 SE POMEROY            46.46N 117.58W
07/23/2014  M1.50 INCH       GARFIELD           WA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED HAIL UP TO PING PONG SIZE JUST
            SOUTH OF POMEROY

&&

LNISBET
Special weather statement, Jul 23, 3:00 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT WED JUL 23 2014

WAZ037-038-232245-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
300 PM PDT WED JUL 23 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOUNTAINS...OKANOGAN
HIGHLANDS...

AT 259 PM PDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
COLVILLE...MOVING NORTH AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.  THIS STORM MAY CONTINUE TO STRENGTHEN.

LOCATIONS IMPACTED INCLUDE...
COLVILLE...KETTLE FALLS...MARCUS...BOYDS...RICE...EVANS AND
INCHELIUM.

LAT...LON 4834 11809 4836 11821 4880 11811 4876 11770
TIME...MOT...LOC 2159Z 197DEG 28KT 4845 11810

SB

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:55 PM PDTFlash Flood WarningOTXOkanogan3 hr
Jul 23, 1:26 PM PDTSevere Thunderstorm WarningOTXOkanogan40 min
Jul 23, 1:41 PM PDTFlash Flood WarningOTXChelan3 hr
Jul 23, 2:08 PM PDTFlash Flood WarningOTXChelan5 hr
Jul 23, 2:41 PM PDTSevere Thunderstorm WarningOTXGarfield, Whitman49 min
Jul 23, 2:43 PM PDTAreal Flood AdvisoryOTXOkanogan3 hr
Jul 23, 2:51 PM PDTSpecial Weather StatementOTXOkanogan24 min
Jul 23, 2:56 PM PDTSpecial Weather StatementOTXLincoln34 min
Jul 23, 3:00 PM PDTSpecial Weather StatementOTXStevens45 min
Jul 23, 3:22 PM PDTSevere Thunderstorm WarningOTXWhitman38 min
Jul 23, 3:31 PM PDTSpecial Weather StatementOTXWhitman44 min
Jul 23, 3:37 PM PDTSevere Thunderstorm WarningOTXAsotin, Garfield, Whitman38 min
Jul 23, 3:59 PM PDTSevere Thunderstorm WarningOTXStevens31 min
Jul 23, 4:00 PM PDTSevere Thunderstorm WarningOTXLincoln, Spokane, Stevens45 min
Jul 23, 4:01 PM PDTSevere Thunderstorm WarningOTXSpokane, Whitman44 min
Jul 23, 4:09 PM PDTSpecial Weather StatementOTXFerry66 min
Jul 23, 4:22 PM PDTSevere Thunderstorm WarningOTXPend Oreille, Stevens53 min
Jul 23, 4:26 PM PDTSevere Thunderstorm WarningOTXDouglas, Ferry, Grant, Lincoln, Okanogan, Stevens49 min
Jul 23, 4:40 PM PDTSevere Thunderstorm WarningOTXLincoln35 min
Jul 23, 4:58 PM PDTSevere Thunderstorm WarningOTXFerry, Okanogan77 min

Nearby

Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.